Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Achieving Detumescence of Ischemic Priapism with Intra-Cavernosal Injection of entanyl: An Unexpected Outcome of Miscommunication Error

Author(s): Tariq F. Al-Shaiji

Volume 6 , Issue 3 , 2011

Page: [194 - 196] Pages: 3

DOI: 10.2174/157488611797579311

Price: $65

Abstract

The current case describes an interesting event in a male patient in which detumescence of an ischemic priapism was obtained following an inadvertent intra-cavernosal injection of fentanyl mistaken for phenylephrine. Detumescence was achieved after injecting a total of 4.0 mls. Patient tolerated the procedure well and his vital signs were stable throughout the entire process. The possible causes of such an outcome as well as the miscommunication that has lead to such an injection are discussed.

Keywords: Ischemic low-flow priapism, detumescence, fentanyl, inadvertent, intra-cavernosal injection, erectile dysfunction (ED), prostate cancer


Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy